← All ANCC Flashcard Decks

Oncology Nursing Certification Flashcards

6 cards from real ANCC practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 6 Oncology Nursing Certification flashcards as text
  1. Which grading scale is most commonly used to classify chemotherapy-related adverse effects in oncology clinical practice?

    Answer: NCI Common Terminology Criteria for Adverse Events (CTCAE)

    The NCI CTCAE is the standardized system for grading the severity of adverse events in oncology clinical trials and practice.

  2. A patient on radiation therapy to the head and neck develops severe mucositis. Which nursing intervention takes priority?

    Answer: Assess pain and provide oral care with appropriate analgesics

    Pain assessment and gentle oral care with analgesics are priority interventions to prevent infection and maintain comfort with mucositis.

  3. Which patient receiving chemotherapy is at highest risk for developing chemotherapy-induced peripheral neuropathy (CIPN)?

    Answer: A patient receiving paclitaxel or vincristine

    Taxanes (paclitaxel) and vinca alkaloids (vincristine) are the agents most associated with dose-limiting peripheral neuropathy.

  4. A breast cancer patient completes 5 years of tamoxifen therapy. What is the most serious long-term adverse effect the nurse should educate her about?

    Answer: Endometrial cancer and thromboembolic events

    Tamoxifen's estrogenic activity in the uterus increases risk of endometrial cancer, and it also increases venous thromboembolism risk.

  5. Which blood test is the primary tumor marker used to monitor treatment response in prostate cancer?

    Answer: PSA (prostate-specific antigen)

    PSA is the primary serum biomarker for prostate cancer diagnosis, staging, and monitoring treatment response.

  6. A patient receiving interleukin-2 (IL-2) immunotherapy develops severe hypotension and fluid retention. These findings are characteristic of:

    Answer: Capillary leak syndrome associated with IL-2 therapy

    IL-2 therapy causes capillary leak syndrome with massive fluid shifts, resulting in hypotension and peripheral edema.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. nursingworld.org — Fees, exam format, test dates, score validity, retake policy, test delivery, passing score, exam information · verified Oct 2026